Jump to content
ClusterBusters
FunTimes

Hip Surgery

Recommended Posts

I am going in for a hip replacement surgery in August. Anything I might need to know about things causing hits in the hospital. I will do my best explaining to them I will need oxygen next to me 

Share this post


Link to post
Share on other sites

Start, taking 10,000 IU/day vitamin D3 now.  Surgery like yours will deplete vitamin D3 rapidly.

Take care,

V/R,Batch

Edited by Batch

Share this post


Link to post
Share on other sites

I have been on the D3 with all its vitamin friends every day for over a year now. It has brought down the amount of pain and frequency of the attacks but not to a pain free level. I keep at it, every little bit helps. 

I didn't know if I should be asking for a certain type of anesthesia that would not trigger a cluster.  

Share this post


Link to post
Share on other sites

There is very little they can do to taylor the anesthesia. They use meds to raise your BP if it drifts down in response to anesthesia and I suspect these meds act like the epinephrine in the numbing agents at the dentists office and cause vasoconstriction. If they need to raise your blood pressure and they don’t want to give you fluid to raise your BP (they do both) then you need the drug. You can ask if they are going to put in a numbing agent (many do after surgery is done to decrease your narcotic needs) then ask them not to use anything with epi in it. I’ve had surgery since I’ve become CCH and I did not get hit after surgery both times. I would have no reservations about asking for injectable sumatriptan to be sent to the OR Incase you emerge with a CH. then the med should be sent up to the floor you’re going to. Some hospitals have regulators that go to 25LPM but respiratory therapy usually has to hunt them down. Err gotta run and cut this short. Will BBL if I can add more

Share this post


Link to post
Share on other sites

They sometimes use Epinephrine in anesthesia. You can alert them to the fact that it will set off your head. Last surgery a month ago, they did not use it on me. 

Also, you can request that they have O2 at 15lpm and a non-rebreather mask set up and ready for you in recovery. My last three surgeries I did that and it worked out very well. I instructed them to give it to me if I sat up holding my head with the flow set at max for 5 minutes and then reduced to .5 for another five minutes. Also let them know not to force me to lie back down either. 

I had a colonoscopy with normal sedation. Got hit while out. They had to administer full anesthesia to finish the procedure. When I woke, I was being hit hard. The nurse was right there with the O2. Wonderful actually. And annotated on my chart. 

In the last year, I have found two hospitals that listened and did what I requested. For both, I spoke to the person doing the anesthesia just prior to surgery. 

Good luck!!!

Share this post


Link to post
Share on other sites

Thanks for the info. I will be asking for the oxygen to be close by even if I need to bring my own mask and regulator and to have a dose of sumatriptan at hand as well. 

It kind of sucks that my hip took a crap on me. They have no idea what caused this, I knew from the start that Prednisone could lead to this but I have only taken 1 or 2 dose packs in the last 6 years or so. 

I am only 43.. just have that much good luck I guess. Buy the bulk pack of Clusters and in the bottom of the box you find a coupon for a new hip! 

Share this post


Link to post
Share on other sites

Unfortunately AVN of the hip can happen after just one isolated use of steroids. It’s rare as shit but check out this case report. Guy is 42...  https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4837136/

This article is 3 pts I think with migraine and AVN of the hip and corticosteroid use  https://www.researchgate.net/publication/6383888_Steroids_and_Aseptic_Osteonecrosis_AON_in_Migraine_Patients

 

All I can say is fuck man we keep winning the lottery on these conditions.  Not that they compare in the slightest but since I know you take verapamil as well I’ll share my recent AE (adverse effect).  As we’ve discussed i was on 800mg divided into 5 doses so I don’t get blurry vision (I would have been on more but I get blurry vision over 800mg).  Besides the blurry vision I never noticed another AE.  I’ve been slowly gaining weight despite not changing my habits.  Couldn’t figure it out.  I had a little stomach but nothing more than a 5 or so pounds over wt.  But my belly has gotten huge for me in the past few months. So last Saturday I noticed I started getting edema in my lower extremities, Sunday legs were huge.  I realized my abdomen was full of fluid as well and that what all the extra wt was from.  I’m 99.9% sure I got CCB (calcium channel blocker) related peripheral edema.  I say 98% b/c I have not got labs or seen my cardio.  I talked with him on the phone and he agrees with my diagnosis but I couldn’t get in to see him until next week (I found dad half dead in bed with respiratory distress last Thursday and that has consumed me, he is ok now...)  The fluid on the abdomen (ascities) is not well documented.  However my cardiologist said on such an overdose of verapamil it doesn’t surprise him.  Max cardiology dose of verapamil is 320mg.  So we are all truly over dosing on it to get results.  I never looked at it that way.  Long story short I don’t have heart failure, renal disease or liver failure so it’s the CCB.  I’ve got like 20lb of fluid on me!!!  I halved the verapamil with no consequence and am going to rapidly titrate it off from here.  Cardio said 80mg a week from here, but I’m getting a BP cuff to ensure I don’t get rebound hypertension and am weening it down every 3 days to off.  I now have a new appreciation for my heart failure patients with all their edema.  Sorry if I hijacked  your thread, but I figured a significant AE that could apply to you one day may be worth sharing  you can get CCB related edema on lower standard doses as well...  sorry for the ramble I’m only getting 2 hrs of sleep a night if I’m lucky, and that leads to wordy posts off topic  lol

Best of wishes for your surgery and a speedy recovery!

 

sincerely, 

Brian

 

Edited by Freud
Typos as usual

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×